Texas, 2007

Winter Weather in Texas, November 25, 2007

November 25, 2007 · NWS FWD · 2 events in 2 counties and zones

Western portions of north Texas received about a half inch of snow.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$35,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Western portions of north Texas received about a half inch of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 25, 11:40 AM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Nov 25, 11:40 AM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 AM CST SUN NOV 25 2007

.AVIATION...
18Z TAF PACKAGE
UPPER LEVEL LOW HAS NOW MOVED INTO WEST CENTRAL TEXAS AND CONTINUES
TO TRACK TO THE NORTHEAST. UPPER LEVEL LOW SHOULD BE MOVING NW OF
THE METROPLEX TONIGHT AND THEN THE RAIN WILL FINALLY COME TO AN END
AS UPPER LEVEL DRY SLOT MOVES INTO THE REGION. BUT FOR THE REMAINDER
OF THE AFTERNOON AND EVENING...LOW CLOUDS /BOUNCING BETWEEN UPPER
END OF IFR AND LOWER END OF MVFR/ AND AREAS OF LIGHT TO MODERATE
RAIN WILL CONTINUE TO AFFECT THE AIRPORTS. THE RAIN WILL BE
ON-AND-OFF THROUGH THE EVENING HOURS AND SHOULD COME TO AN END
AROUND 26/01Z AT KACT AND 26/03Z AT THE METROPLEX AIRPORTS. NO
FROZEN PRECIPITATION IS EXPECTED...BUT IF SOME DOES MIX WITH THE
RAIN...IT WOULD BE IN THE METROPLEX AREA LATER THIS AFTERNOON OR
EVENING...SHORT-LIVED...AND WILL NOT CREATE ANY HAZARDS AT THE
SURFACE.

CLOUD HEIGHTS WILL BEGIN TO RISE TONIGHT AS THE UPPER LEVEL LOW
MOVES NW OF THE AIRPORTS BUT MAY RETURN TO IFR CONDITIONS AT THE
METROPLEX AIRPORTS FOR A FEW HOURS AS THE LOW MOVES ACROSS. CEILINGS
WILL RAPIDLY RISE INTO VFR TOMORROW MORNING AS THE SYSTEM MOVES OUT
AND MAY EVEN RISE EARLIER THAN REFLECTED IN THIS TAF ISSUANCE.

82/JLD

&&

.UPDATE...
1140 AM
THE CURRENT FORECAST LOOKS GOOD OVERALL.  RAINFALL AHEAD OF EJECTING
UPPER LOW CONTINUES TO INCREASE IN COVERAGE AND INTENSITY JUST EAST
OF THE INTERSTATE 35 CORRIDOR.  EXPECT PERIODS OF LIGHT TO
OCCASIONAL MODERATE RAIN THROUGH THE AFTERNOON.  WE HAVE OBSERVED
PERIODS OF SNOW IN WEST TEXAS ASSOCIATED WITH THE CORE OF THE UPPER
LOW. THEREFORE...WE STILL EXPECT THE WESTERN COUNTIES TO PICKUP A
LITTLE SNOW BEFORE THE SYSTEM EXITS THE REGION OVERNIGHT.

WILL UP THE POPS TO LIKELY ACROSS THE CENTRAL ZONES THIS AFTERNOON
TO ACCOUNT FOR INCREASING LIGHT RAIN MOVING NORTHWARD FROM SOUTHWEST
TEXAS. WILL ALSO BUMP HIGH TEMPS UP A DEGREE OR TWO IN A FEW PLACES
AS SOME BRIEF RAIN FREE PERIODS THIS MORNING HAVE ALLOWED TEMPS TO
CREEP UP...ESPECIALLY ACROSS THE METROPLEX AND AREAS EAST OF
INTERSTATE 35.

&&

.AVIATION...
518 AM
UPPER LEVEL STORM SOUTHWEST OF KMRF AT 11Z WILL MOVE NORTHEAST
TOWARD KADM BY 06Z AND KMKO BY 12Z. WIDESPREAD LIGHT TO MODERATE
RAIN IS EXPECTED TODAY THROUGH 00Z TO THE SOUTHEAST OF THIS PATH
WHILE SNOW...MIXED WITH RAIN AT TIMES...PREVAILS TO THE NORTHWEST OF
THIS PATH THROUGH TONIGHT. THE RAIN SHOULD DIMINISH TO VERY LIGHT
RAIN BY THIS EVENING AND END BEFORE OR AROUND MIDNIGHT. LOCAL TAFS
SITES WILL EXPERIENCE PERIODS OF IFR WITH SOME BRIEF EPISODES OF
MVFR TODAY...THEN TRENDING TO JUST MVFR BY THIS EVENING AND
OVERNIGHT. FORECAST SOUNDINGS INDICATE COOLING TO NEAR OR SLIGHTLY
BELOW FREEZING OF A SATURATED ENVIRONMENT BY 00Z...THUS ICING IS A
CONCERN AOA 1000 FEET AFTER 21Z AND OVERNIGHT. 75

&&

.DISCUSSION...
502 AM CST.
POWERFUL UPPER LEVEL LOW CURRENTLY MOVING TOWARD THE BIG BEND
REGION OF TEXAS AND WILL BEGIN TO PIVOT TOWARD THE NORTHEAST LATER
TODAY. THE MODELS FORECAST THE UPPER LEVEL LOW TO CROSS RIGHT OVER
THE NW CWA...WHICH IS JUST A LITTLE FURTHER SOUTH THAN PREVIOUS
RUNS. CURRENT ACARS SOUNDINGS DO SHOW AN ABOVE FREEZING LAYER
HOLDING STRONG NEAR 800 MB OVER THE CENTRAL CWA. RADAR LOOP OF
THE PAST SEVERAL HOURS CONFIRMS THE PRESENCE OF BRIGHT BANDING
CAUSED BY MELTING SNOW AT 5000 TO 7000 FT. ACROSS THE EASTERN
ZONES...GREATER LOW LEVEL INSTABILITY IS ALLOWING FOR SCATTERED
THUNDERSTORMS. NEEDLESS TO SAY...WILL CONTINUE THE FORECAST OF
CATEGORICAL POPS ACROSS ALL OF NORTH TEXAS FOR THIS MORNING. THE
PRECIPITATION WILL BEGIN TO WANE BY AFTERNOON AS A DRY SLOT WORKS
INTO THE CENTRAL AND EASTERN ZONES.

SNOW HAS YET TO MAKE IT TO THE GROUND IN ANY SIGNIFICANT QUANTITY
ACROSS MUCH OF TEXAS...BUT MODEL FORECASTS CONTINUE TO DEPICT
COOLING OF THE LOW LEVELS WITH THE WARM NOSE ACROSS THE WESTERN
ZONES DROPPING BELOW FREEZING DURING THE DAY WITH THE APPROACH OF
THE UPPER LOW. DYNAMIC FORCING ASSOCIATED WITH THE CORE OF AN
UPPER LOW OFTEN COMPENSATES FOR LACK OF COLD AIR...AS IT LIFTS
AND COOLS THE ENTIRE COLUMN ADIABATICALLY. THE LAST EXAMPLE OF
THIS WAS LATE MARCH OF 2005 WHEN A SURPRISE BAND OF SNOW OCCURRED
FROM WEATHERFORD TO BENBROOK ON EASTER SUNDAY MORNING. WITH THE
UPPER LEVEL LOW TRACKING OVER THE NW CWA AROUND SUNSET TONIGHT...
WE WILL CONTINUE TO MENTION SNOW MIXING WITH RAIN WITH FAIRLY HIGH
CONFIDENCE TO THE NW OF A COMANCHE TO WEATHERFORD TO SHERMAN LINE.
WE WILL MENTION SNOW FLURRIES JUST TO THE EAST OF THIS LINE
WHERE CONFIDENCE IN SNOW FLAKES SURVIVING THE TRIP THROUGH THE
ABOVE FREEZING WARM NOSE IS LOWER. THE WINTER WEATHER ADVISORY HAS
BEEN EXTENDED THROUGH MIDNIGHT FOR 6 OF OUR NW COUNTIES WHERE
BRIEF BURSTS OF HEAVY/WET SNOW ARE POSSIBLE TODAY AND THIS
EVENING. WITHIN HEAVY BANDS OF SNOW ACROSS THE NW A BRIEF
ACCUMULATION OF AN INCH OR SO IS POSSIBLE BEFORE GRADUAL MELTING
OCCURS. OTHERWISE...TEMPS ACROSS THE REMAINDER OF NORTH TEXAS WILL
BE SAFELY ABOVE FREEZING. WRAP AROUND PRECIPITATION WILL QUICKLY
EXIT NORTH TEXAS BY MIDNIGHT WITH SOME CLEARING OCCURRING ACROSS
THE SW COUNTIES WHERE FREEZING TEMPS ARE POSSIBLE.

A WARM-UP WILL OCCUR MONDAY AND TUESDAY AS SW FLOW AND SUBSIDENCE
BEHIND THE STORM SYSTEM RESULTS IN WARMING LOW LEVEL TEMPS. THE
MODELS ARE IN A BIT OF DISAGREEMENT IN THE EXTENDED WITH THE
TIMING OF A FRONT/POPS. WILL CONTINUE TO FOLLOW THE GFS...WITH
RESPECT TO THE ECMWF SOLUTION. WILL BACK OFF ON THE SOUTHWARD PUSH
OF THE FRONT EXPECTED LATE WEDNESDAY AND HANG ON TO WARMER
TEMPS/MOISTURE ACROSS THE SOUTHERN ZONES. ECMWF FORECASTS AN
ACTIVE SUBTROPICAL BRANCH AND HAS RAIN ON THURSDAY WHILE GFS IS
DRY. WILL SHOW TEMPERATURES NEAR CLIMO AND WAIT UNTIL FRIDAY TO
BRING RAIN CHANCES IN THE FORECAST. ANOTHER MODEL RUN OR TWO
SHOULD CLEAR UP THIS UNCERTAINTY AND WILL LET LATER SHIFTS DECIDE
IF POPS ON THURSDAY NEED TO BE ADDED.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  43  37  57  34  64 / 100  30   0   0   0
WACO, TX              45  37  59  35  64 / 100  10   0   0   0
PARIS, TX             44  38  54  33  62 / 100  30   0   0   0
DENTON, TX            42  36  57  31  63 / 100  40   0   0   0
MCKINNEY, TX          43  36  55  30  62 / 100  30   0   0   0
DALLAS, TX            44  39  57  36  64 / 100  30   0   0   0
TERRELL, TX           44  39  56  35  63 / 100  20   0   0   0
CORSICANA, TX         46  38  58  36  64 / 100  10   0   0   0
TEMPLE, TX            45  36  61  36  65 /  90  10   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: TXZ091-100-101-115-116-129.

&&

92/75
Hazardous weather outlook, Nov 25, 2:47 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CST SUN NOV 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
247 PM CST SUN NOV 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW FLURRIES MIXING WITH RAIN ARE POSSIBLE TONIGHT WEST OF A LINE
FROM COMANCHE...TO FORT WORTH...TO SHERMAN. NO ACCUMULATION IS
EXPECTED.

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH MIDNIGHT FOR
LOCATIONS ALONG AND WEST OF A LINE FROM EASTLAND...TO MINERAL
WELLS...TO SAINT JO. SNOW AND SLEET COLLECTING ON
BRIDGES...OVERPASSES...AND LESS TRAVELED RURAL ROADS MAY CAUSE
DRIVING HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES WILL RETURN ON SATURDAY FOR ALL OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

82/JLD

In the hours before

Special weather statement, Nov 25, 2:30 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST SUN NOV 25 2007

TXZ092>094-102>104-117>120-130>134-141>145-156>159-260000-
COOKE-GRAYSON-FANNIN-WISE-DENTON-COLLIN-PARKER-TARRANT-DALLAS-
ROCKWALL-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON...
BONHAM...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...
FLOWER MOUND...THE COLONY...PLANO...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...STEPHENVILLE...
DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...
BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO
230 PM CST SUN NOV 25 2007

...COLD RAIN CONTINUES THROUGH THIS EVENING...
...LIGHT WINTRY MIX POSSIBLE THROUGH THIS EVENING...

A STRONG UPPER LEVEL DISTURBANCE IS MOVING THROUGH WEST TEXAS THIS
AFTERNOON RESULTING IN AREAS OF WIDESPREAD AREAS OF LIGHT TO
MODERATE RAIN ACROSS NORTH TEXAS. TEMPERATURES WILL REMAIN IN THE
UPPER 30S TO LOWER 40S FOR THE REMAINDER OF THE AFTERNOON.

AS THE UPPER LOW APPROACHES...AREAS OF RAIN...SLEET AND SNOW WILL
MOVE INTO THE WESTERN PORTIONS OF NORTH TEXAS MAINLY WEST OF A
COMANCHE TO MINERAL WELLS TO FORESTBURG LINE THROUGH THIS EVENING.
A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR EASTLAND...STEPHENS...
PALO PINTO...JACK...YOUNG AND MONTAGUE COUNTIES THROUGH MIDNIGHT TONIGHT.

FARTHER EAST TOWARD THE DALLAS FORT WORTH METROPLEX AND ALONG
INTERSTATE 35 CORRIDOR...SOME LIGHT SNOW MAY MIX IN WITH THE RAIN
BY EARLY EVENING. TEMPERATURES WILL REMAIN ABOVE FREEZING AND NO
ACCUMULATION IS EXPECTED.

HOLIDAY TRAVELERS SHOULD USE CAUTION WHEN DRIVING ON WET AND
CONGESTED ROADWAYS. ROAD CONDITIONS ARE EXPECTED TO BE WORSE
ACROSS PORTIONS OF WEST TEXAS WHERE MOTORISTS MAY ENCOUNTER
SIGNIFICANT SNOW AND ICE.

DUNN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Eastland

When
November 25, 3:00 PM CST to 6:00 PM CST
Where
Eastland forecast zone
Reported by
Newspaper
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

About half an inch of snow fell across the county.

Winter Weather, Montague

When
November 25, 6:00 PM CST to 9:00 PM CST
Where
Montague forecast zone
Injuries
0 direct, 5 indirect
Property damage
$35,000
Reported by
Newspaper
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Light snow fell on the night of the 25th and contributed to numerous accidents the following morning.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 68454, 68455.